Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 44, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Aug 22, 2022, 12:51 AM CDT for Ellis County, Hill County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2022, 12:51 AM CDT (05:51 UTC)
- Expired
- Aug 22, 2022, 1:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Ellis County, TX, Hill County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 55 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Aug 22, 12:38 AM CDT, 13 minutes earlier.
Area forecast discussion, Aug 22, 12:38 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX Issued by National Weather Service Nashville TN 1238 AM CDT Mon Aug 22 2022 ...New Aviation... .SHORT TERM... /Issued 705 PM CDT Sun Aug 21 2022/ Update: This afternoon's round of convection has largely moved east of the forecast area, but new development is underway as of 7pm roughly along the I-20 corridor in the presence of low-level moisture flux convergence. As additional mid/upper-level moisture and ascent arrive overnight, a blossoming of convection should occur across North Texas which will shift southward with time heading into tomorrow. Most trends from the previous short term forecast remain on track. The one main adjustment made with this issuance was to lag the PoP trends by about 3 hours based on recent high-res guidance which suggests a slower southward advance tomorrow morning. The main flood threat still looks to be overnight through the morning rush hour in North Texas, and midday/afternoon for areas south of the I-20 corridor. No Flood Watch configuration changes were made with this evening's forecast. -Stalley Previous Discussion: /Today and Tomorrow/ A flood watch remains in effect for North Texas through tomorrow morning with little change made to the ongoing forecast message. While much of today's activity has been showery with only a few embedded thunderstorms, diurnal destabilization should help enhance any ongoing convection and allow for new development of showers and thunderstorms this afternoon. There are a couple prime convective initiation locations...first is across the eastern half of the forecast area as a quick moving outflow boundary races northeast. Expect a broken cluster of storms to develop along the leading edge of this boundary. The next focus area is along a remnant cold pool that has largely become the effective cold front currently analyzed roughly along or just north of the I-20 and I-30 corridors. Weak confluence along this boundary should provide sufficient ascent to develop scattered showers and storms over the next few hours. Today's activity will be largely hit or miss given the lack of a stronger synoptic ascent. With that being said, warm cloud depths are around 15-15.5 kft and the observed PWAT was 2.03" on the FWD sounding. With moisture continuing to surge into the area...any storm that develops over the next 24-36 hours will be very efficient rain producers and heavily influenced by the warm-rain process. Stronger synoptic ascent will move into the area tonight as a low pressure system deepens over the Big Country and moves east late tonight and tomorrow. Expect a gradual increase in precipitation coverage by midnight, with a general west to east progression of the heavy rain axis. There will likely be two axes of heavy rain develop tonight; one following a more north-south orientation along and ahead of a surface trough extending south out of the low and another following a west-east orientation draped across North Texas. The west-east axis should be near the current stalled boundary that will effectively become the warm front tonight when low level warm advection ramps up. Precipitation will be most widespread in the early morning hours tomorrow...roughly saddling daybreak by several hours. This will result in a messy Monday morning commute, particularly for the Metroplex and other Metro areas within the CWA. Over the course of the day Monday, the heavy rain threat will shift southeast in the vicinity of a slow moving cold front expected to exit the forecast area late in the afternoon or tomorrow evening. The flood watch may need to be extended to include this threat in the next several hours as new data arrives. Further north...precip will become more isolated by tomorrow afternoon dry air and subsidence air help stabilize the airmass. Bonnette && .LONG TERM... /Issued 332 PM CDT Sun Aug 21 2022/ /Monday Night Onward/ Unsettled weather and below normal temperatures will continue across North and Central Texas through the weekend, with a lull in activity expected for portions of the region toward the end of the work week. By Tuesday, a weak frontal boundary will approach Central Texas and result in a southward shift of the highest PoPs and rainfall amounts. Precipitation chances will likely come to an end for areas along the Red River by Tuesday afternoon and evening as subsidence increases, but will likely linger through Tuesday night along and south of I-20. Otherwise, the increased cloud cover and rain chances should result in highs mostly in the 80s region wide. The weak boundary, in combination with high PW values, will be the main driver for daily precipitation chances through the end of the work week. There are indications that the boundary will stall south of our region, which would result in lower rain chances across Central Texas, especially on Wednesday and Thursday. Meanwhile, subsidence will continue to increase across the northern half of the region as the mid level ridge builds westward and should keep most of the region rain-free with highs warming into the low 90s. An upper level trough will dig into the Plains by the end of the work week and result in continued rain/storm chances Friday and into the weekend across the region. Garcia && .AVIATION... /NEW/ /06Z TAFs/ Showers and thunderstorms continue to develop early this morning, and additional convective development is expected through the overnight hours into late morning for all terminals except KACT. MVFR/IFR cigs and vis expected due to numerous showers and storms through late morning, with some potential breaks in convection bringing brief VFR conditions. MVFR cigs should remain through the afternoon and after 23/00Z with showers moving south this afternoon. Convection should make a stronger push southward later this morning and impact KACT by late morning and through the afternoon hours, bringing MVFR/IFR cigs and vis. Precip should be south of KACT by 23/01Z with MVFR cigs holding out through the evening. Easterly winds around 5 to 10 knots this morning will become more northeast by late morning, and northerly after 23/06Z. KACT will have southerly winds around 10 knots gusting around 15 knots overnight into the morning hours, eventually becoming northeasterly after 23/00Z/. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 85 73 88 73 / 50 50 20 20 10 Waco 73 88 72 90 73 / 70 60 30 30 10 Paris 70 83 69 86 68 / 50 50 20 20 10 Denton 70 86 70 89 70 / 40 50 20 20 10 McKinney 70 84 70 87 69 / 50 50 20 20 10 Dallas 72 85 73 88 73 / 50 50 20 20 10 Terrell 72 84 71 87 71 / 60 60 20 30 10 Corsicana 72 85 72 87 72 / 70 60 30 30 10 Temple 72 88 71 90 70 / 70 60 30 30 10 Mineral Wells 70 88 70 90 69 / 40 50 20 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch until noon CDT today for TXZ091>095-100>107-115>123- 129>134. Flood Watch from 7 AM CDT this morning through this evening for TXZ135-141>148-156>162-174-175. &&
Hazardous weather outlook, Aug 21, 3:32 PM CDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 332 PM CDT Sun Aug 21 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 332 PM CDT Sun Aug 21 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms capable of producing heavy rain are expected tonight, particularly along and north of I-20. Heavy rainfall may result in flooding. A few of the storms may contain gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional heavy rainfall on Monday and Monday night will maintain the flood threat. Daily thunderstorm chances will persist throughout the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:11 PM CDT | Areal Flood Advisory | FWD | Hood | 109 min |
| Aug 21, 9:07 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Aug 21, 9:56 PM CDT | Flash Flood Warning | FWD | Tarrant | 2 hr |
| Aug 21, 10:32 PM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Parker | 2 hr |
| Aug 21, 11:28 PM CDT | Areal Flood Advisory | FWD | Johnson | 41 min |
| Aug 21, 11:53 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 4 hr |
| Aug 22, 12:21 AM CDT | Areal Flood Advisory | FWD | Dallas | 99 min |
| Aug 22, 12:31 AM CDT | Areal Flood Advisory | FWD | Hill | 27 min |
| Aug 22, 12:58 AM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| Aug 22, 1:19 AM CDT | Flash Flood Warning | FWD | Dallas | 9 hr |
| Aug 22, 1:58 AM CDT | River Flood Warning | FWD | Dallas | 61 hr |
| Aug 22, 2:37 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Aug 22, 3:10 AM CDT | Areal Flood Advisory | FWD | Fannin | 3 hr |
| Aug 22, 3:20 AM CDT | Areal Flood Advisory | FWD | Stephens, Young | 3 hr |
| Aug 22, 4:13 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Aug 22, 4:40 AM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 3 hr |
| Aug 22, 6:21 AM CDT | Areal Flood Advisory | FWD | Kaufman | 3 hr |
| Aug 22, 7:52 AM CDT | Flash Flood Warning | FWD | Kaufman, Van Zandt | 3 hr |
| Aug 22, 8:17 AM CDT | Flash Flood Warning | FWD | Tarrant | 4 hr |
| Aug 22, 8:27 AM CDT | Areal Flood Advisory | FWD | Jack, Wise | 3 hr |
| Aug 22, 9:24 AM CDT | Areal Flood Warning | FWD | Rains | 8 hr |
| Aug 22, 9:28 AM CDT | Flash Flood Warning | FWD | Henderson | 5 hr |
| Aug 22, 9:51 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Aug 22, 10:18 AM CDT | Flash Flood Warning | FWD | Ellis | 5 hr |
| Aug 22, 10:40 AM CDT | River Flood Advisory | FWD | Ellis, Kaufman | 62 hr |
| Aug 22, 10:56 AM CDT | Areal Flood Warning | FWD | Kaufman, Van Zandt | 6 hr |
| Aug 22, 11:00 AM CDT | Flash Flood Warning | FWD | Johnson | 2 hr |
| Aug 22, 11:47 AM CDT | Flash Flood Warning | FWD | Hill | 4 hr |
| Aug 22, 12:16 PM CDT | Flash Flood Warning | FWD | Kaufman, Van Zandt | 3 hr |
| Aug 22, 12:24 PM CDT | Flash Flood Warning | FWD | Somervell | 3 hr |
| Aug 22, 12:28 PM CDT | Areal Flood Advisory | FWD | Bosque | 3 hr |
| Aug 22, 12:30 PM CDT | Areal Flood Advisory | FWD | Anderson | 3 hr |
| Aug 22, 12:46 PM CDT | Areal Flood Warning | FWD | Tarrant | 3 hr |
| Aug 22, 12:47 PM CDT | Areal Flood Warning | FWD | Dallas | 3 hr |
| Aug 22, 1:01 PM CDT | Areal Flood Warning | FWD | Johnson | 5 hr |
| Aug 22, 1:08 PM CDT | Areal Flood Advisory | FWD | Hill | 3 hr |
| Aug 22, 1:17 PM CDT | Areal Flood Advisory | FWD | Hill, Navarro | 3 hr |
| Aug 22, 1:32 PM CDT | River Flood Warning | FWD | Dallas | 7 hr |
| Aug 22, 1:56 PM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| Aug 22, 2:15 PM CDT | Areal Flood Warning | FWD | Henderson | 2 hr |
| Aug 22, 3:08 PM CDT | Areal Flood Warning | FWD | Ellis | 2 hr |
| Aug 22, 3:34 PM CDT | Areal Flood Warning | FWD | Hill | 2 hr |
| Aug 22, 4:14 PM CDT | Special Weather Statement | FWD | Milam | 31 min |
| Aug 22, 4:29 PM CDT | River Flood Warning | FWD | Ellis, Kaufman | 66 hr |
| Aug 22, 4:45 PM CDT | River Flood Warning | FWD | Dallas, Ellis, Kaufman | 16 hr |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.